Crappy from half of a .025mg xanax?

I am currently dealing with a vestibular issue, which is causing a lot of problems, on top of anxiety. My doctor prescribed me .025 xanax to use as needed for anxiety. I decided to test it last night and take half of a .025 pill. It made me feel ok but I didn't sleep very well and I feel terrible today. Anxiety, upset stomach and feel like a have a hangover. Could that low of a dose make me feel like this? Seems in recent years I've become very side effect sensitive to medications.

I just feel like nothing is ever going to help my anxiety! So sick of feeling like this!

7 Replies

oldestnewest
  • Sorry that you're having such a difficult time. I'm not a doctor, but a doctor prescribes xanax for me in a larger dose than yours and it helps me a great deal. You took 1/2 of a very low dose. Maybe you need to call your doctor about how you're feeling today.

  • Xanax isn't usually prescribed that low. Do you mean 0.25 mg? If so, taking half of that would be almost ineffective I would think if you suffer from anxiety. It all depends on height/weight, etc. but 0.25 mg is a low dose and if you felt anxious when you woke up my guess is that you didn't take enough. It is doubtful you would be reacting from too much. You might want to take the dose prescribed to you. Chances are your anxiety prevented you from feeling safe enough to take the regular dose. Feel better!

  • You are right. That is a low dose. I don't remember what mine was but I was taking it 3 times a day. I myself started taking it twice a day. Then once a day. And then I quit.

  • Xanax is the most helpful drug I have ever taken. I was going crazy with anxiety. The doctor prescribed several different drugs. When I told him they weren't working, he said give them a couple of weeks. I said no. I want something that works right away. He gave me Xanax.

    I went home and made a sandwich. I had not been able to eat, and was losing weight fast. I ate the sandwich and had a glass of Pepsi. I stayed on them for several months. And then quit.

    But I can't get them anymore. People over 50 should not take Xanax. It can cause memory lapses.

  • Everyone will respond differently to different med- I tried Xanax & Ativan & I can honestly say the Ativan worked better. The Xanax was ok just didn't last long enough. I actually take passionflower extract during the day if I need to- (I have a job where I can't take narcotics while working). You can look up results of passionflower extract online- for me it just takes the edge off & calms me. They sell it at health food stores & such. Good luck

  • I believe I will look into it. I want to get off drugs. Thanks

  • I certainly understand that you would want to get off drugs but you need to focus on today. You need to do what gives you peace right now. I am aware of the research on long term use but I'm sure your doctor has weighed the pros and cons with you. Personally, I would prefer to have my anxiety under control. I see it this way, if I forgot something maybe it was causing me stress! Lol. Seriously, you should never just stop these meds without discussing with your doctor as you could suffer rebound anxiety. There are several herbal products which might be helpful as well. Good luck. Don't be so hard on yourself.

You may also like...